Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 442, NWS North Platte, NE

September 6, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2007, 6:55 PM CDT for Frontier County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 6:55 PM CDT (23:55 UTC)
Expired
Sep 6, 2007, 7:32 PM CDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 154 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:12 PM CDTHAIL 0.512 Se Stockville, NEHAIL COVERED THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 4:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 062355
SVRLBF
NEC063-070100-
/O.NEW.KLBF.SV.W.0442.070906T2355Z-070907T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 800 PM CDT.

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAYWOOD...OR ABOUT 10 MILES WEST OF CURTIS...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYWOOD BY 700 PM CDT...
  CURTIS BY 705 PM CDT...
  7 MILES SOUTH OF MOOREFIELD BY 715 PM CDT...
  STOCKVILLE BY 720 PM CDT...
  8 MILES SOUTH OF EUSTIS BY 745 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4069 9997 4045 9998 4044 10009 4034 10009
      4045 10077 4070 10077
TIME...MOT...LOC 2355Z 278DEG 34KT 4061 10067

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 070021
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT THU SEP 6 2007

NEC063-070100-
/O.CON.KLBF.SV.W.0442.000000T0000Z-070907T0100Z/
FRONTIER NE-
718 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FRONTIER COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 18 MILE MARKER 30...OR ABOUT 24 MILES SOUTHEAST
OF CURTIS...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL AREAS SOUTHEAST OF STOCKVILLE THROUGH 730 PM CDT... 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4069 9997 4045 9998 4044 10009 4034 10009
      4045 10077 4070 10077
TIME...MOT...LOC 0018Z 276DEG 32KT 4045 10006

$$

TLK
000 
WWUS53 KLBF 070032
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT THU SEP 6 2007

NEC063-070039-
/O.CAN.KLBF.SV.W.0442.000000T0000Z-070907T0100Z/
FRONTIER NE-
729 PM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS WITH ADDITIONAL STONGER STORMS EXITING EAST OF THE COUNTY. 
THEREFORE THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY IS 
CANCELLED.

AT 712 PM CDT...PUBLIC REPORTED DIME SIZE HAIL COVERING THE GROUND 
12 MILES SOUTHEAST OF STOCKVILLE WITH SOME DRIFTS NEAR THE HOUSE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4069 9997 4045 9998 4044 10009 4034 10009
      4045 10077 4070 10077
TIME...MOT...LOC 0029Z 278DEG 34KT 4056 10025

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:44 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Sep 6, 2:44 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT THU SEP 6 2007

...FORECAST CHALLENGES ARE PRECIPITATION CHANCES MIDWEEK AND
TEMPERATURES...

.SYNOPSIS...WV IMAGERY INDICATING NUMEROUS UPPER LVL WAVES ACROSS
THE NRN PLAINS AND NRN ROCKIES THIS AFTERNOON. EASTERN MOST WAVE IS
LIFTING ACROSS CENTRAL AND EASTERN SO DAK ATTM. ANOTHER WAVE IS
LIFTING INTO NERN WYOMING AND THE THIRD ACROSS CENTRAL MT.
CONVECTION ASSOCIATED WITH THE EASTERN MOST TWO...LIFTING IN TO ERN
SO DAK...AS WELL AS NERN WY...NWRN NEBR AND WRN SO DAK. SURFACE
ANALYSIS AT 19Z INDICATING A SFC TROF EXTENDING FROM ERN SO
DAK...SSWD INTO CENTRAL AND SWRN NEBRASKA. TEMPERATURES RANGED FROM
AROUND 70 IN THE NORTH TO THE LWR 80S SOUTH.

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CHALLENGES BEYOND TONIGHT
ARE TEMPERATURES AND PRECIPITATION CHANCES FOR SUNDAY. FOR
TONIGHT...AM EXPECTING CONVECTION TO FIRE ACROSS THE CWA OVR THE
NEXT COUPLE OF HRS...AS THE EASTERN WYOMING WAVE ENTERS THE
PANHANDLE...AND INTERACTS WITH THE SFC TROF AND RICHER LOW LEVEL
MOISTURE. BEST CHANCES FOR ORGANIZED CONVECTION WILL BE EAST OF THE
SFC TROF...OR EAST OF A VALENTINE TO LBF LINE...WHERE CAPES WILL BE
WELL OVER 3000 J/KG. SVR THREAT STILL A POSSIBILITY EAST OF THIS
LINE...WHERE DEEP LAYER SHEAR WILL INCREASE TO AOA 50 KTS BY 00Z.
ONGOING FCST...HAS A DECENT HANDLE ON POPS WITH SCATTERED TO LIKELY
NORTH AND NORTHEAST...WITH ISOLATED POPS SOUTH AND WEST. ONLY MAJOR
CHANGES WERE TO SPEED UP ENDING OF PRECIPITATION AS WAVE SPEED AND
MODEL TRENDS ARE FASTER.

FRIDAY AND SATURDAY WILL BE PLEASANT...WITH HIGH PRESSURE BUILDING
OVHD TOMORROW. THIS FEATURE WILL SHIFT EWD FRIDAY NIGHT ALLOWING
SRLY FLOW TO RETURN ON SATURDAY. STRONG FRONTAL BOUNDARY WILL
APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE SATURDAY AS AN UPPR
LVL DISTURBANCE LIFTS ACROSS THE DAKOTAS. ONGOING FCST HAS THIS
HANDLED WELL AND CONTINUED POPS LOOK GOOD. SUNDAY WILL BE CLOUDY AND
COOL AS THE COLD FRONT BECOMES ANCHORED ACROSS NRN KS. DECENT ERLY
FLOW AND H85 TEMPS IN THE SINGLE DIGITS WILL LIMIT HIGHS TO THE 60S
SUNDAY...SO DECREASED MAX TS ACCORDINGLY. PRECIPITATION CHANCES
SHOULD BE LIMITED...AS UPPR SUPPORT REMAINS WEST OF THE AREA UNTIL
SUNDAY NIGHT.

LONG TERM (MONDAY THROUGH THURSDAY)...BETTER CONSISTENCY NOTED WITH
THE MID AND LONG RANGE MODEL SOLUTIONS THIS AM. GFS ENSEMBLES ARE IN
BETTER AGREEMENT AS WELL. IRONICALLY...THE 6Z OPERATIONAL GFS SOLN
THIS AM IS ACTUALLY THE COOLEST OUTLIER COMPARED TO ENSEMBLE
MEAN...SO DIDNT TREND TEMPS AS LOW AS THE GUIDANCE SUGGESTS. IN THE
EXTENDED...BEST CHANCES FOR PRECIPITATION REMAIN ON SUNDAY NIGHT AND
EARLY MONDAY...BEHIND THE EXITING COLD FRONT AND AHEAD OF AN APPG
CANADIAN TROF. BOTH THE 06Z AND 12Z GFS SOLUTIONS INDICATION A
PROLONGED PERIOD OF DEEP ISENTROPIC LIFT ACROSS THE HIGH PLAINS FOR
SUNDAY AFTERNOON THROUGH MONDAY. THE NEW 12Z GFS RUN HAS SHIFTED THE
CORE OF THIS LIFT 50 TO 100 MILES FURTHER NORTH...SO HIGHEST POPS IN
THE NRN CWA WILL CONTINUE.

&&

AVIATION...
MAINLY VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER AS SEVERAL SURFACE
TROFS MOVE ACROSS THE REGION BRIEF MVFR AND EVEN IFR CONDITIONS WILL
BE POSSIBLE AS SCT TO NMRS TSRA ARE EXPECTED ALONG THE BOUNDARIES.
THUNDERSTORMS WILL LIKELY DROP THE CIGS TO MVFR CONDITIONS WITH
OVC015 POSSIBLE. VSBYS DROPPING TO LESS THAN 2 MILES WITH MODERATE
TO HEAVY RAINFALL WILL BE POSSIBLE. MAIN/FINAL COLD FRONT/TROF WILL
PUSH INTO EASTERN NEBRASKA BY EARLY MORNING WITH SKIES CLEARING
BEHIND THE FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/MASEK
Hazardous weather outlook, Sep 6, 3:17 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT THU SEP 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
317 PM CDT THU SEP 6 2007 /217 PM MDT THU SEP 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION TONIGHT AND
INTERACT WITH A SURFACE COLD FRONT...PRODUCING SCATTERED SHOWERS
AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO
BECOME SEVERE...MAINLY EAST OF LINE FROM VALENTINE IN CHERRY
COUNTY THROUGH CHAPPELL IN DEUEL COUNTY. LARGE HAIL AND DAMAGING
WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA SATURDAY NIGHT BRINGING A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME. IN ADDITION FALL LIKE
TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH HIGHS ONLY IN THE
60S MOST AREAS. LOWS TUESDAY MORNING MAY RANGE AS LOW AS THE UPPER
30S TO MID 40S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS MAINLY EAST OF A LINE
FROM SPRINGVIEW IN KEYA PAHA COUNTY THROUGH STOCKVILLE IN FRONTIER
COUNTY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Sep 6, 5:08 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND GST     5 N BIG SPRINGS         41.14N 102.07W
09/06/2007  E60 MPH          DEUEL              NE   CO-OP OBSERVER

&&

MBYRD
Local storm report, Sep 6, 5:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 N BIG SPRINGS         41.09N 102.07W
09/06/2007  E0.88 INCH       DEUEL              NE   CO-OP OBSERVER

            HAIL COVERED GROUND. HAIL WAS WIND DRIVEN.

&&

MBYRD
Local storm report, Sep 6, 5:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             BRULE                   41.10N 101.89W
09/06/2007  E0.75 INCH       KEITH              NE   TRAINED SPOTTER

            HEAVY RAIN...VERY GUSTY WINDS

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:44 PM CDTSevere Thunderstorm WarningLBFDeuel46 min
Sep 6, 5:09 PM CDTSevere Thunderstorm WarningLBFKeith36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.